As one of the most commonly prescribed blood thinners, Eliquis has helped millions of people manage their blood clots and stroke risk. However, recent reports have raised concerns about whether the medication may cause depression or anxiety in patients.
While the manufacturer does not list these conditions as common side effects, many patients have reported feeling low or anxious since starting Eliquis. So, does Eliquis cause depression or anxiety?
This article will examine the evidence and explore what patients should know about the relationship between Eliquis and mental health.
Does Eliquis cause depression or anxiety?
There is a lot of debate surrounding whether or not Eliquis (Apixaban) can cause depression or anxiety as a side effect. While some studies have suggested that there may be a link between the two, others have found no correlation whatsoever.
It is important to note that depression and anxiety are complex conditions with many causes, and pinpointing a single factor as the sole cause is often difficult.
If you are taking Eliquis and experiencing symptoms of depression or anxiety, it is important to speak with your doctor as soon as possible. They can help you determine whether or not your medication is the cause of your symptoms and recommend alternative treatments if necessary.
Additionally, it is important to practice self-care and seek support from loved ones or mental health professionals if you struggle with depression or anxiety.
Read – why is eliquis so expensive?
How does Eliquis make you feel?
As with any medication, different people may have different experiences with Eliquis (Apixaban). Eliquis is an anticoagulant medication often prescribed to reduce the risk of blood clots and stroke in patients with certain medical conditions.
While some patients may experience side effects such as nausea, fatigue, or dizziness, others do not experience any negative symptoms and report feeling relatively normal while taking the medication.
It is important to discuss any concerns or potential side effects with your doctor before starting Eliquis or any other medication.
Your doctor can help you weigh the medication’s risks and benefits and determine if it is the right choice for your needs.
Can Eliquis cause shortness of breath?
While it is generally considered safe and effective, there have been reports of shortness of breath as a potential side effect of the medication.
Shortness of breath is a symptom that various factors, including underlying medical conditions, allergies, and medications, can cause. If you are experiencing shortness of breath while taking Eliquis, it is important to speak with your healthcare provider immediately.
They can help determine if the medication is causing your symptoms and may recommend adjustments to your treatment plan.
In some cases, shortness of breath may indicate a more serious side effect of Eliquis, such as bleeding or pulmonary embolism. These conditions require immediate medical attention and should not be ignored.
In conclusion, while there have been some reports of depression and anxiety as potential side effects of Eliquis, more research is needed to determine these symptoms’ actual prevalence and causality.
It is important for patients to discuss any concerns or changes in mood with their healthcare provider and to follow their prescribed treatment plan.